FDA announces: New Warning and Precaution
On May 12, 2015, the Food and Drug Administration (FDA) first warned about the danger of high acid build up in the blood called ketoacidosis of some patients taking the diabetes drug Invokana.
Now a very serious additional Invokana warning was announced on September 19, 2015, involving the increased risk of bone fractures due to a decrease in the density of bone mineral. This diminishment of bone density (think: induced or exacerbated osteoporosis) greatly increases the risk of fractures, especially of the hip and spine as they bear the most weight in the body. The change in mineral level can happen in as little as 12 weeks after beginning the use of Invokana or Invokamet which are also sold under the generic name canagliflozin.
The FDA is encouraging the following steps:
- Consideration of all fracture risk factors before prescribing a canagliflozin medication
- Carefully discussion of the increased possibility of fractures with patients prior to prescribing
- Reporting by both physicians and patients to the FDA of all incidents of fracture while on these medications (To obtain the FDA reporting form: http://www.fda.gov/MedWatch/report)
Additionally, the FDA cautions all patients they should not change their medication or the dosage or discontinue taking any medications except under the explicate direction of their doctor as this could result in serious injury or even death. Read additional information about Invokana Complications.
Legal remedies are being sought against the manufacturer of these drugs due to their having prior knowledge of the very real danger of serious adverse reactions. The Ruth Law Team is currently accepting clients whom we will represent in order to obtain financial compensation for damages incurred. Please call (888) 783-8378 and speak directly with one of our attorneys to find out how we might be able to help you.